Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Vaginal discharge with foul odor, treated for yeast infection with OTC medicine. Normal reaction after yeast infection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have recently treated a yeast infection with an over-the-counter medication. After day 5 of the treatment, I notice the itching and yellowish discharge was eliminated, however, I now have a normal color but a discharge with a very foul odor. Is that normal for post yeast infections, I also started taking beyaz about 3 weeks ago.
Posted Sun, 22 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Sujeet N Charugulla 12 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

No, it is not normal for foul odour to be present after a yeast infection.
I presume you would have used a topical over the counter medication, which actually was not enough for controlling the infection.

And, moreover yeast alone may not have been the reason, since the discharge is still foul smelling - which might indicate another latent infection. Hence, in order that you are treated rationally, I would recommend you to get some prescription antibiotics after you get checked with your doctor. This is essential to control the infection.

Beyaz tablets have no relation with this present condition.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor